PDA

View Full Version : Anybody else here getting IV Methylprednisolone?



rob
07-01-2011, 11:39 AM
Hi Guys,

I was curious if any of you have ever had an IV infusion or series of infusions of Medrol (Methylprednisolone). I get a single low dose infusion once a month to keep MS symptoms in check (my main symptom lately is optic neuritis). It also helps with inflammation I get from Lupus, but that's not the "official" reason I'm given it.

What I want to know, is if any of you have experienced bad nausea after the infusion. I get jittery and break out in a cold sweat, and it makes me have insomnia for a day or so, but it's never made me sick to my stomach.

I had my monthly infusion this morning, and this afternoon, I can't keep any food down. Even water comes up. Have any of you ever had this? If so, how long did it last, and were you able to take or do something to alleviate the nausea?

Rob

ritzbit
07-01-2011, 01:12 PM
When I had my infusions back in March I felt really sick to my stomach at first, but at the same time was really hungry. I was getting high dose though. Now I take the pill of medrol. My doctor told me to eat yogurt when I felt really sick to my stomach from it and it did seem to help.

lovedbyHim
07-01-2011, 01:18 PM
Gosh Rob no, but I'm truly sorry you going through this. Nausea torments you and so does sleeplessness. Hang in there Rob. (((hugs))

CanadianGal
07-01-2011, 09:24 PM
Hi Rob,

Yes, I'm getting IV Methylprednisolone and the nausea is brutal! I've got sick to my stomach a few times after getting the treatment. I'm on a super high dose that my Rheumy called "pulsing the dose". It's a new way to get it. I go to the chemo unit of our local hospital to get the treatment--it takes just over an hour. It's a six month plan. For the first three months, I go 3 days a month (3 days in a row) then the next three months, I go once a month. I've been on it two months now, or had six treatments so far. My next round of treatments is on July 11,12 & 13th, then I'll go down to once a month. The first month I got it it was pretty good, little nausea on the days I had the treatment and a hard time sleeping for a week. The second month, more nausea that lasted a little longer. Then I felt good for a week and then some bad nausea and diarrhea hit. That was at the beginning of this week--yesterday I started feeling better. Poor sleep seems to have only been on the days I get the IV and a few days after. Needless to say, I'm not looking forward to July 11th. I did take some Zantac and it seemed to help. Also I was told that I can take gravol to help with the nausea. I'm on Azathioprine (pill form, taken every day) which can also cause nausea.

I feel for you--it's not fun having nausea. It's like having a really bad hang over without the enjoyment of the night before! On the bright side though, it is helping my lupus. I haven't had to take any pain killers since starting the treatment. I really hope it helps you too! Hang in there.

rob
07-02-2011, 02:57 AM
Thanks for the responses, I do appreciate it. Ritzbit, I had some yogurt last night and it was the first thing I ate all day that stayed down, so thank you.

I feel like a truck ran me over this morning, and I'm so dry I had to practically pry my eyelids open when I woke up. I managed only about 2 hours of sleep. My skin feels like it's on fire, yet I'm freezing cold. Feeling very weak and shaky.

Gonna go try to get some more sleep for now.

Rob

Gizmo
07-02-2011, 03:49 AM
Rob, YUCK! Nausea is the worst. Is it possible that you picked up a bug somewhere and it's coincidence that it happened right after an infusion? The shakiness and insomnia sound like steroids, and I know others have nausea with high dose, but it seems strange that all of a sudden in infusion made you sick when it hasn't before. JMHO. I hope are able to sleep today and feel better soon. Ginger candy helps my daughter with her chronic nausea.

BonusMom
07-02-2011, 06:59 AM
That sounds misrable, rob. I hope you're doing better today.

I take Zofran for nausea due to Gastroparesis. Perhaps your doctor could prescribe some for you to try with your next infusion?

Gizmo
07-02-2011, 07:27 AM
That sounds misrable, rob. I hope you're doing better today.

I take Zofran for nausea due to Gastroparesis. Perhaps your doctor could prescribe some for you to try with your next infusion?

Do you have gastroparesis from lupus or something else? My daughter is in the process of getting diagnosed and has dysautonomia.

Rob, I think BonusMom has a great suggestion. You can take it in a pill form at home, as well. My daughter takes it every 6 hours, around the clock (along with phenergan, Reglan, Amitiza and pancreatic enzymes).

ritzbit
07-02-2011, 09:42 AM
Im sorry you're still feeling bad. I hated my infusions and had all the same problems as you. My doctor gave me pills to help me sleep and there wasn't much I could do with the heat problem. I would put on as little clothes as possible because I was burning up but then my Raynauds would act up, go figure right? I hope you got more sleep!

tgal
07-02-2011, 02:10 PM
I don't but because of some other meds I keep phenegrin at home for nausea. Maybe you could get some as well. Maybe pill form and take it right before the iv or maybe they would give you injectable. It helps quite a bit,.

rob
07-02-2011, 08:07 PM
Thanks for all of your responses. I am keeping food down, but everything tastes like cardboard. Appetite is gone. I've got acid reflux from hell, feels like I swallowed a power sander. I've had mild nausea before from Medrol, but not the vomiting. I was wondering too if this was maybe fod poisoning, or something unrelated to the Medrol that just hapened to occur at the same time. I don't thing that's possible. I didn't eaqt out or anything, and I had food here at home that is all fresh stuff. Karen had the same, and didn't get sick, so I think that's not it.

I was going to take some gravol/dramamine, but after the yogurt stayed down last night, I decided not to. The nausea has subsided. I just feel completely lethargic. It's weird, as I feel kinda hollow inside, if that makes any sense. Just empty stomach, no energy. And, I've been stepping in coldwater all day. I've had this many times before. I get the sensation that I step inapuddle on the floor. My first response is to wonder if I spilled something, or one of my cats wenton the carpet (which never happens). I get my paper towels and cleaner thinking it's something, but when I get there, it's totally dry. It's just nerve signals getting routed in the wrong direction, or not making the journey at all. I've had itbefore. More neuro stuff.

Sorry if my spelling sucks. My usual PC is downfor repairs, so I don't have the voice function, I'm too foggy touse spellcheck, and my fingers aren't getting a solid connection to the old brain.

Thanks againguys, as always, you are all a great help.

Rob

rob
07-03-2011, 08:05 AM
Well, food is still staying down, and I managed a few hours of uninterrupted sleep last night, so that's progress at least. I'm supposed to go kayaking with a bunch of family and friends at the lake tomorrow, and I hope I'm well enough to go. I hope I can go. We'll see I guess. It's at my sister's place, and they have a big screened in veranda that overlooks the lake. Even if I could go and just hang out there without going out on the water, I'd be happy.

Rob

Gizmo
07-03-2011, 08:17 AM
I hope you are well enough to enjoy the water too, Rob, but that veranda sounds pretty heavenly.

ritzbit
07-03-2011, 08:17 AM
I hope you're able to go tomorrow that sounds like a lot of fun!

Peridot20_Gem
07-03-2011, 08:58 AM
Hi Rob,

Sorry to hear what your going through and i hope the member's are helping and your able to get it sorted because as you know i've not had an infusion for Lupus.

Terry